Causes of seizures in dogs #2
Overdoses and incorrectly administered medication
Many medications for dogs need to be given via specific delivery methods (via IV, injection, etc.) and at specific dosages. As a result, some dogs do have seizures because owners confuse prescription instructions, or veterinarians prescribe drugs while unaware of other medications or materials that dogs are taking.
To reduce the risk of complications, including seizures, while treating your dog with medication, make sure you understand any prescriptions used by the pharmacist, follow label instructions, and keep an eye out for other possible Pet and Medication Errors.
Other medication-related dog seizures can occur from well-intentioned owners self-prescribing their dogs with medication designed for humans.
Not only do many medications react differently in different animals, but differences in dosage and delivery requirements mean that it’s always important to consult your vet before giving your dog any kind of medicine designed for humans. In particular, make sure to seek professional advice before considering giving your dog:
- Any type of nonsteroidal anti-inflammatory drug (NSAIDs)
- Sleep aids